Alert archive / Ohio / Areal Flood Advisories in 2021
Areal Flood Advisory 2, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood advisory at May 10, 2021, 6:53 AM EDT for Stark County, Ohio. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- May 10, 2021, 6:53 AM EDT (10:53 UTC)
- Expired
- May 10, 2021, 12:26 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
County Stark County, OH
The radar
The Pittsburgh radar (KPBZ), 90 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 10.9 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
234
WGUS81 KCLE 101053
FLSCLE
Flood Advisory
National Weather Service Cleveland OH
653 AM EDT Mon May 10 2021
OHC151-101645-
/O.NEW.KCLE.FA.Y.0002.210510T1053Z-210510T1645Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stark OH-
653 AM EDT Mon May 10 2021
The National Weather Service in Cleveland has issued a
* Flood Advisory for...
South Central Stark County in northeastern Ohio...
* Until 1245 PM EDT.
* At 653 AM EDT, river gauges along the Sandy Creek near Waynesburg
are reporting rising water levels along the creek. Minor flooding
is ongoing or expected to begin shortly in the advisory area.
Some locations that will experience flooding include...
Waynesburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4065 8133 4070 8123 4065 8123 4065 8125
4065 8127 4065 8128
$$
Sefcovic1 follow-up statement
099
WGUS81 KCLE 101626
FLSCLE
Flood Advisory
National Weather Service Cleveland OH
1226 PM EDT Mon May 10 2021
OHC151-101636-
/O.CAN.KCLE.FA.Y.0002.000000T0000Z-210510T1645Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stark OH-
1226 PM EDT Mon May 10 2021
...FLOOD ADVISORY IS CANCELLED FOR SOUTH CENTRAL STARK COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 4065 8133 4070 8123 4065 8123 4065 8125
4065 8127 4065 8128
$$
LombardyWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at May 10, 6:41 AM EDT, 12 minutes earlier.
Area forecast discussion, May 10, 6:41 AM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 641 AM EDT Mon May 10 2021 .SYNOPSIS... A trough will linger across the central Great Lakes through tonight. A cold front will then sweep across the region on Tuesday. In the wake of the cold front high pressure will begin to build overhead from the west, becoming centered over Ohio on Thursday. && .NEAR TERM /THROUGH TUESDAY/... Patchy dense fog is scattered across the region this morning. Will issue a short SPS to cover this for the morning commute. A surface trough will linger across the central Great Lakes into tonight. The cloud forecast will be a difficult one through tonight. Highs today will range from the upper 40's across inland NW PA to the upper 50's across NW OH. Cloud cover will not linger over any one region overnight with most locations once again dipping into the 30's away from the lake. So another frost advisory is possible. However the very wet ground may end up generating fog again tonight. So that will be a something to help complicate the decision later. Upper level trough will swing across the area on Thursday with colder air aloft. This will assist in steepening lapse rates, especially during the afternoon. Models continue to show the atmosphere to be fairly dry but believe enough water will be picked off the lakes to generate convection, especially across NE OH into NW PA. Just went with an isolated/scattered wording. We will need to watch for some small hail with the strongest convection that develops. Highs on Tuesday will range from the upper 40's in the hills of NE OH into NW PA to the mid 50's across NW OH. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... A cold front exiting the region on Tuesday night may allow for some lingering showers in NW PA early Tuesday night and have some early PoPs, quickly decreasing with lingering clouds. Elsewhere, high pressure will begin building in across the Great Lakes region and clearing and dry conditions are expected. An upper ridge building in from the northwest will strengthen this high and allow for several dry days in the short term period. The main concern for Tuesday and Wednesday night will be dropping temperatures into the 30s. This, along with a decoupling atmosphere, may allow for frost formation and headlines may be needed. Fair conditions will allow for some temperature recovery with highs increasing through the period, reaching the 60s by Thursday. && .LONG TERM /THURSDAY THROUGH SUNDAY/... The weekend forecast won't be as quiet as the mid week forecast, as the surface high pressure loses intensity and several weak disturbances enter the Ohio Valley. Aiding in any unsettled weather is the breaking down of the upper ridge and northwest flow aloft returning to the region. These disturbances lack too much of a punch at this time and timing varies among the extended guidance to have too much of a concern; however, will keep low PoPs through the weekend, as rain will probably occur at some point. Temperatures should remain similar to Thursday with mostly 60s through the weekend, as no real temperature advection regime will be in place to have confidence to go far above or below normal. && .AVIATION /12Z Monday THROUGH Friday/... Areas of MVFR/IFR fog are speckled across the region and will impact a few of the TAF sites through 14Z. Otherwise the cloud cover should lift through late morning with only some middle and high level cloud cover anticipated into tonight. Will need to monitor for some fog development tonight but confidence is low right now. If it does form it will likely be locally dense. Winds will be light through mid morning then increase from the northwest. Speeds will generally be 8 to 12 knots. Strongest near the lakeshore. Winds will be light through the morning Outlook...Non-VFR possible again with showers on Tuesday. && .MARINE... A surface trough will linger across the eastern Great Lakes today with light winds shifting to the southwest through the afternoon. Waves should build to 2 to 4 feet this afternoon so we will need to monitor this region for a very short small craft advisory if winds end up being slightly stronger than expected. Winds shift to the northwest overnight as a cold front moves across the lake. In its wake winds increase to around 15 knots. The longer fetch may get the waves to around 4 feet from Willowick to Ripley. So a small craft advisory may be needed Tuesday afternoon. High pressure then builds across the region from the west Tuesday night into Thursday. West to northwest winds will be under 12 knots. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...MM NEAR TERM...MM SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...MM MARINE...MM/Sefcovic
Hazardous weather outlook, May 10, 4:23 AM EDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 423 AM EDT Mon May 10 2021 OHZ003-006>011-013-014-017>023-027>033-036>038-047-PAZ002-003-110830- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Southern Erie- 423 AM EDT Mon May 10 2021 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. Areas of frost will be possible tonight with the greatest potential across northwest Ohio and northwest Pennsylvania. However cloud cover will impact this potential. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The great risk of widespread frost looks to be Tuesday night for all locations inland from Lake Erie. Wednesday night will also be a chilly night with frost possible near and south of a line from Marion to Wattsburg. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ012-089-PAZ001-110830- Lake-Ashtabula Lakeshore-Northern Erie- 423 AM EDT Mon May 10 2021 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-110830- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 423 AM EDT Mon May 10 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 10, 6:37 AM EDT, 16 minutes before
Special Weather Statement National Weather Service Cleveland OH 637 AM EDT Mon May 10 2021 OHZ010-013-014-019>023-028>033-036>038-047-PAZ002-003-101300- Lorain-Geauga-Ashtabula Inland-Huron-Medina-Summit-Portage- Trumbull-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion- Morrow-Holmes-Knox-Southern Erie- Including the cities of Lorain, Elyria, North Ridgeville, Avon Lake, Chardon, South Russell, Bainbridge, Chesterland, Middlefield, Burton, Jefferson, Orwell, Andover, Roaming Shores, Norwalk, Willard, Brunswick, Medina, Wadsworth, Akron, Kent, Aurora, Streetsboro, Ravenna, Warren, Niles, Bucyrus, Galion, Crestline, Mansfield, Ashland, Wooster, Orrville, Rittman, Canton, Massillon, Alliance, Youngstown, Boardman, Austintown, Marion, Mount Gilead, Cardington, Millersburg, Killbuck, Mount Vernon, Edinboro, Corry, Union City, Meadville, and Titusville 637 AM EDT Mon May 10 2021 ...Patchy Dense Fog Expected through the Next Several Hours... Pockets of dense fog have developed this morning across the region after recent rainfall. Visibility will vary while traveling through the region with visibility as low as one quarter of a mile possible. Drivers should use caution when driving through these patches of fog and maintain a safe distance between other vehicles. Sefcovic
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:42 PM EDT | River Flood Warning | CLE | Seneca | 24 hr |
| May 10, 12:45 AM EDT | Areal Flood Warning | CLE | Morrow | 6 hr |
| May 10, 4:00 AM EDT | Areal Flood Warning | CLE | Crawford | 14 hr |
| May 10, 7:15 AM EDT | River Flood Warning | CLE | Hancock | 20 hr |
| May 10, 11:02 AM EDT | River Flood Warning | CLE | Sandusky, Wood | 31 hr |
| May 10, 12:29 PM EDT | Frost Advisory | CLE | Ashtabula, Hancock, Lucas, Ottawa, Sandusky, Seneca and 1 more | 15 hr |
Nearby
Areal Flood Advisories in Ohio, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.